Alert archive / Kentucky / Wind Advisories in 2010

Wind Advisory 3, NWS Jackson, KY

November 29, 20104 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 29, 2010, 4:52 AM EST for 4 counties in Kentucky. It took effect at Nov 29, 2010, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 4:52 AM EST (09:52 UTC)
In effect from
Nov 29, 2010, 7:00 PM EST
Expired
Nov 30, 2010, 10:00 AM EST
In force
15 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS73 KJKL 290952
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
452 AM EST MON NOV 29 2010

...STRONG WIND GUSTS EXPECTED NEAR THE VIRGINIA BORDER TONIGHT INTO
TUESDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND PASS
THROUGH ON TUESDAY. WINDS WILL INCREASE AHEAD OF THE FRONT. WHILE THE
STRONGEST WINDS ARE EXPECTED TO REMAIN ELEVATED A LITTLE ABOVE
GROUND LEVEL...OCCASIONAL STRONG GUSTS ARE EXPECTED TO REACH THE
GROUND. GUST SHOULD SUBSIDE WITH FRONTAL PASSAGE ON TUESDAY.


KYZ087-088-118-120-291800-
/O.NEW.KJKL.WI.Y.0003.101130T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
452 AM EST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY. 

SOUTHEAST WINDS WILL INCREASE TONIGHT AND BECOME GUSTY AT
TIMES...WITH GUSTS THEN SUBSIDING ON TUESDAY MORNING. 

LOCALIZED GUSTS AROUND 45 MPH ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. SMALL BRANCHES MAY
ALSO BE BLOWN ONTO ROADS...ALONG WITH OTHER DEBRIS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. 
&&

$$

HAL
5 follow-up statements
737 
WWUS73 KJKL 291544
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1044 AM EST MON NOV 29 2010

...STRONG WIND GUSTS EXPECTED NEAR THE VIRGINIA BORDER TONIGHT
INTO TUESDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND
PASS THROUGH ON TUESDAY. WINDS WILL INCREASE AHEAD OF THE FRONT.
WHILE PERSISTENT STRONG WINDS ARE EXPECTED TO REMAIN ELEVATED A
LITTLE ABOVE GROUND LEVEL IN MOST LOCATIONS...OCCASIONAL STRONG
GUSTS ARE EXPECTED TO REACH THE GROUND IN LOCATIONS IMMEDIATELY
DOWNWIND OF THE CREST OF THE CUMBERLAND MOUNTAINS ALONG THE VIRGINIA
BORDER. GUST SHOULD SUBSIDE WITH FRONTAL PASSAGE ON TUESDAY.

KYZ087-088-118-120-292345-
/O.CON.KJKL.WI.Y.0003.101130T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1044 AM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST TUESDAY. 

* SOUTHEAST WINDS WILL INCREASE TONIGHT AND BECOME GUSTY AT TIMES...
  WITH GUSTS THEN SUBSIDING ON TUESDAY MORNING.

* SOUTHEAST WINDS OF 10 TO 20 MPH...AND SOUTHEAST 20 TO 30 MPH ON
  SOME EXPOSED RIDGETOPS ABOVE 2500 FEET ARE EXPECTED TO DEVELOP BY
  THE EARLY MORNING HOURS OF TUESDAY. IN ADDITION...LOCALIZED
  OCCASIONAL GUSTS UP TO 50 MPH ARE EXPECTED IMMEDIATELY DOWNWIND OF
  THE CRESTS OF THE BLACK MOUNTAIN...CUMBERLAND MOUNTAIN...AND PINE
  MOUNTAIN RIDGES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. SMALL BRANCHES MAY
  ALSO BE BLOWN ONTO ROADS...ALONG WITH OTHER DEBRIS. POWER OUTAGES
  COULD OCCUR IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. 
&&

$$

HAL/JP
578 
WWUS73 KJKL 292150
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
450 PM EST MON NOV 29 2010

...STRONG WIND GUSTS EXPECTED NEAR THE VIRGINIA BORDER TONIGHT
INTO TUESDAY MORNING ...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND
PASS THROUGH THE REGION ON TUESDAY. WINDS WILL INCREASE AHEAD OF THE
FRONT. WHILE PERSISTENT STRONG WINDS ARE EXPECTED TO REMAIN ELEVATED
A LITTLE ABOVE GROUND LEVEL IN MOST LOCATIONS...OCCASIONAL STRONG
GUSTS OF 40 TO 50 MPH ARE EXPECTED TO REACH THE GROUND IN LOCATIONS
IMMEDIATELY DOWNWIND OF THE CREST OF THE CUMBERLAND MOUNTAINS ALONG
THE VIRGINIA BORDER. GUSTS SHOULD SUBSIDE WITH FRONTAL PASSAGE ON
TUESDAY.

KYZ087-088-118-120-300600-
/O.CON.KJKL.WI.Y.0003.101130T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
450 PM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. 

* SOUTHEAST WINDS WILL INCREASE TONIGHT AND BECOME GUSTY AT TIMES...
  WITH GUSTS THEN SUBSIDING ON TUESDAY MORNING.

* SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 MPH BY LATE MONDAY
  EVENING IN THE LOWER ELEVATIONS...AND INCREASE OUT OF SOUTHEAST TO
  20 TO 30 MPH ON SOME EXPOSED RIDGETOPS BY LATE IN THE EVENING. IN
  ADDITION...LOCALIZED OCCASIONAL GUSTS UP TO 50 MPH ARE EXPECTED
  IMMEDIATELY DOWNWIND OF THE CRESTS OF THE BLACK MOUNTAIN...
  CUMBERLAND MOUNTAIN...AND PINE MOUNTAIN RIDGES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. SMALL 
  BRANCHES MAY ALSO BE BLOWN ONTO ROADS...ALONG WITH OTHER 
  DEBRIS. POWER OUTAGES COULD OCCUR IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. 
&&

$$

HAL/JP
828 
WWUS73 KJKL 300215
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
915 PM EST MON NOV 29 2010

...STRONG WIND GUSTS EXPECTED NEAR THE VIRGINIA BORDER TONIGHT
INTO TUESDAY MORNING ...

.WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION ON TUESDAY. WHILE PERSISTENT STRONG WINDS ARE EXPECTED TO
REMAIN ELEVATED A LITTLE ABOVE GROUND LEVEL IN MOST LOCATIONS...
OCCASIONAL STRONG GUSTS OF 40 TO 50 MPH ARE EXPECTED TO REACH THE
GROUND IN LOCATIONS IMMEDIATELY DOWNWIND OF THE CREST OF THE
CUMBERLAND MOUNTAINS ALONG THE VIRGINIA BORDER. GUSTS SHOULD SUBSIDE
WITH FRONTAL PASSAGE ON TUESDAY.

KYZ087-088-118-120-301015-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
915 PM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. 

* SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND BECOME GUSTY AT
  TIMES...WITH GUSTS THEN SUBSIDING TUESDAY MORNING.

* SOUTHEAST WINDS OF 10 TO 20 MPH WILL INCREASE TO 20 TO 30 MPH ON
  SOME EXPOSED RIDGETOPS OVERNIGHT. LOCALIZED GUSTS UP TO 50 MPH ARE
  EXPECTED OVERNIGHT AND EARLY TUESDAY...IMMEDIATELY DOWNWIND OF THE
  CRESTS OF THE BLACK MOUNTAIN...CUMBERLAND MOUNTAIN...AND PINE
  MOUNTAIN RIDGES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. SMALL 
  BRANCHES MAY ALSO BE BLOWN ONTO ROADS...ALONG WITH OTHER 
  DEBRIS. POWER OUTAGES COULD OCCUR IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. 

&&

$$

JP/MACZKO
621 
WWUS73 KJKL 300920 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
420 AM EST TUE NOV 30 2010

...STRONG WIND GUSTS EXPECTED NEAR THE VIRGINIA BORDER EARLY THIS
MORNING...

.WINDS WILL BE STRONG AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH
THE REGION LATER TODAY. WHILE PERSISTENT STRONG WINDS ARE EXPECTED
TO REMAIN ELEVATED A LITTLE ABOVE GROUND LEVEL IN MOST LOCATIONS... 
OCCASIONAL STRONG GUSTS OF 40 TO 50 MPH ARE EXPECTED TO REACH THE
GROUND IN LOCATIONS IMMEDIATELY DOWNWIND OF THE CREST OF THE
CUMBERLAND MOUNTAINS ALONG THE VIRGINIA BORDER. GUSTS SHOULD
SUBSIDE WITH FRONTAL PASSAGE LATER TODAY.

KYZ087-088-118-120-301500-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
420 AM EST TUE NOV 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* GUSTY SOUTHEAST WINDS WILL CONTINUE INTO THE FIRST PART OF THE
  MORNING...WITH GUSTS THEN SUBSIDING LATER IN THE DAY.

* SOUTHEAST WINDS OF 20 TO 30 MPH ON SOME EXPOSED RIDGETOPS CAN BE
  EXPECTED EARLY THIS MORNING. LOCALIZED GUSTS UP TO 50 MPH ARE
  POSSIBLE IMMEDIATELY DOWNWIND OF THE CRESTS OF THE BLACK
  MOUNTAIN...CUMBERLAND MOUNTAIN...AND PINE MOUNTAIN RIDGES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. SMALL 
  BRANCHES MAY ALSO BE BLOWN ONTO ROADS...ALONG WITH OTHER 
  DEBRIS. POWER OUTAGES COULD OCCUR IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED.

&&

$$

JP/GREIF
966 
WWUS73 KJKL 301511
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1011 AM EST TUE NOV 30 2010

...WIND ADVISORY FOR THE VIRGINIA BORDER COUNTIES IS CANCELLED...

KYZ087-088-118-120-301615-
/O.EXP.KJKL.WI.Y.0003.000000T0000Z-101130T1500Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1011 AM EST TUE NOV 30 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE SLACKENED AS THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE
ALONG THE EASTERN SEABOARD AND AN APPROACHING COLD FRONT HAS
WEAKENED. WINDS WILL STILL AVERAGE 10 TO 25 MPH WITH GUSTS NEARING
35 MPH FOR THE REMAINDER OF THE DAY...BUT WIND ADVISORY CRITERIA
GUSTS ARE NO LONGER EXPECTED.

$$

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 29, 4:01 AM EST, 51 minutes earlier.

Area forecast discussion, Nov 29, 4:01 AM EST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
401 AM EST MON NOV 29 2010

.SHORT TERM.../TODAY THROUGH WEDNESDAY/...UPDATED

FOCUS OF THE PERIOD HAS BECOME THE DEVELOPING TROF AND ASSOCIATED
LOW PRESSURE SYSTEM ORGANIZING OVER THE CENTRAL AND NRN GREAT PLAINS
THIS MORNING. MODEL CONSENSUS IN THE SHORT TERM CONTINUES TO GEL ON
THE TIMING OF THE ARRIVAL OF THIS SYSTEM AND A GENERIC BLEND OF THE
SUITE LENDS INCREASING CONFIDENCE THAT THIS WILL BE A SIGNIFICANT
EVENT. OVERALL...VERY FEW CHANGES WERE NEEDED TO THE SHORT TERM
GRIDS AS THE LATEST GUIDANCE GENERALLY SUPPORTS THE GOING FORECAST.

INITIAL CONCERNS FOR THE PERIOD BEGIN TO ARISE THIS EVENING AS THE
PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND APPROACHING TROF
STRENGTHENS AND A ROBUST SOUTHERLY LLJ IN EXCESS OF 50 KTS DEVELOPS
IN RESPONSE. BOTH THE NAM AND THE GFS HAVE BROUGHT SOME OF THIS
MOMENTUM DOWN TO THE 925 LEVEL AND EXPECT THAT SOME OF THIS WILL
TRANSFER TO THE LOWER LEVELS EASILY ENOUGH. HAVE WRESTLED WITH
WHETHER OR NOT WE WILL SEE WARNING LEVEL WINDS LOCALLY...AND HAVE
OPTED TO GO WITH AN ADVISORY FOR NOW OVER OUR SOUTHEASTERN COUNTIES.
ATTM...THE STRONGEST WINDS AND SUBSEQUENT THREAT LOOK TO BEGIN
AROUNDTHE 00Z TIME FRAME AND CONTINUE THROUGH ABOUT 15Z ON TUESDAY.

SECOND ISSUE ASSOCIATED WITH THIS SYSTEM CONTINUES TO BE QPF. MODELS
CONTINUE TO INDICATE AROUND 2 INCHES OVER THE AREA BEGINNING IN
EARNEST TUESDAY MORNING AND CONTINUING THROUGH THE AFTERNOON INTO
THE EVENING HOURS BEFORE TAPERING OFF OVERNIGHT AS THE LINGERING
SHOWERS TRANSITION TO SNOW. PWATS ARE CLOSE TO THE 2ND STANDARD
DEVIATION ABOVE CLIMO FOR NOV/DEC...AND SUSPECT THAT MODELS MAY BE
UNDER REPRESENTING THIS POTENTIAL. IN ADDITION...HPC HAS HOISTED OUR
EASTERN COUNTIES INTO THE SLIGHT RISK FOR EXCESSIVE RAINFALL ON
TUESDAY...AND THIS WILL WARRANT CLOSE ATTENTION TOMORROW AS THIS MUCH
RAIN IN A SHORT PERIOD OF TIME COULD LEAD TO SOME URBAN AND SMALL
STREAM ISSUES.

FOR THE MOST PART...GUIDANCE CONTINUES TO SUGGEST THE DEEPER
MOISTURE WILL TRANSLATE EAST BEFORE THE COLD POOL ARRIVES...AND THE
POTENTIAL FOR ANY SIGNIFICANT DENDRITIC GROWTH ZONE BEFORE THE DEEPER
MOISTURE DEPARTS APPEARS TO BE LIMITED. HOWEVER...SOUNDINGS STILL
SHOW ENOUGH LOW LEVEL MOISTURE TUESDAY NIGHT INTO WEDNESDAY MORNING
TO KEEP THE MENTION OF FLURRIES AROUND THE AREA...BUT ANY
ACCUMULATIONS BEYOND A SKIFF WILL LIKELY REMAIN ISOLATED OR CONFINED
TO THE HIGHER ELEVATIONS ALONG THE VIRGINIA BORDER.

MOS CONTINUES TO RUN A LITTLE WARM AND WITH TEMPERATURES RECOVERING
ON SUNDAY TO NEAR NORMAL AND EXPECTED WAA TODAY HAVE SPLIT THE
DIFFERENCE...WHICH ENDS UP RIGHT ABOUT WHERE THE CURRENT FORECAST
NUMBERS WERE. WILL LEAVE THE WARMING TREND OVERNIGHT AHEAD OF THE
APPROACHING SYSTEM AND WITH STRONG SOUTHERLY WINDS MIXING THROUGH
THE LOWEST LEVELS EXPECT EVEN THE SHELTERED VALLEYS TO REMAIN IN THE
50S OVERNIGHT. HIGHS ON TUESDAY STILL LOOK TO BE CLOSE TO...IF NOT A
LITTLE ABOVE NORMAL...DESPITE THE ONGOING RAIN. TEMPERATURES LOOK TO
CRASH WITH THE FROPA TUESDAY NIGHT...WITH HIGHS ON WEDNESDAY
STRUGGLING TO BREAK THE 40 DEGREE BARRIER.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/...UPDATED

THE ECMWF AND GFS SHOW GENERAL AGREEMENT EARLY IN THE PERIOD.
LOW LEVEL THERMAL TROUGH SHOULD BE PASSING TO OUR EAST WED
NIGHT...AND LOW CLOUDS SHOULD BE DECREASING. A FAST MOVING SHORTWAVE
ROTATING THROUGH AN EASTERN CONUS UPPER TROUGH BRINGS AN INCREASE IN
CLOUDS ON THURSDAY...WITH A POSSIBILITY FOR LIGHT PRECIP THURSDAY
INTO THURSDAY NIGHT. MOISTURE WILL BE LIMITED AND THE PRECIP
POTENTIAL MAINLY LIES WITH SATURATION BEING ABLE TO HAPPEN FROM
THE TOP DOWN...AND HAVE ONLY USED 20 PERCENT POPS. TEMPERATURES WILL
BE MARGINAL FOR RAIN VERSUS SNOW.

BEYOND THIS...MODELS DIVERGE AND FORECAST CONFIDENCE BECOMES LOW.
BOTH THE GFS AND ECMWF DEVELOP SURFACE LOW PRESSURE IN THE LEE OF
THE ROCKIES OVER THE HIGH PLAINS ON FRIDAY...BUT THE SUBSEQUENT
EVOLUTION IS VERY DIFFERENT. THE GFS DEVELOPS AN UPPER TROUGH OVER
THE SW CONUS...AND SHIFTS IT EASTWARD EARLY NEXT WEEK. THE SURFACE
RESPONSE INVOLVES THE HIGH PLAINS LOW DRIFTING SOUTH OVER THE
SOUTHERN PLAINS UNDER THE SUPPORT OF THE SLOWLY ADVANCING UPPER
TROUGH. THE SURFACE SYSTEM DOES NOT HEAD EAST SIGNIFICANTLY UNTIL
LATER ON WHEN THE SW CONUS UPPER TROUGH MOVES EAST. THIS RESULTS IN
ISENTROPIC LIFT AND LIGHT OVERRUNNING PRECIP HERE ON SUNDAY.

MEANWHILE...THE ECMWF ALSO SHOWS LEE SIDE CYCLOGENESIS OVER THE HIGH
PLAINS BY FRIDAY. HOWEVER...IT ALSO SHOWS A NORTHERN SHORTWAVE
RIDING SE AHEAD OF THE DEVELOPING SW CONUS UPPER TROUGH. AS THIS
HAPPENS...THE SURFACE LOW IS ATTENDANT TO THE SHORTWAVE AND MOVES
QUICKLY EAST. THIS AFFECTS OUR LOCAL AREA ON SATURDAY INTO SATURDAY
NIGHT WITH A POSSIBILITY OF PRECIP...FOLLOWED BY A STRONG INFLUX OF
COLDER AIR ON SUNDAY.

IN LIGHT OF VERY DIFFERENT SCENARIOS...HAVE BROAD BRUSHED THE
FORECAST DURING THE WEEKEND...USING AND EXTENDED PERIOD OF 20
PERCENT POPS. TEMPS ARE VERY UNCERTAIN...AND SHOW A WIDE ARRAY OF
POSSIBILITIES DEPENDING ON THE SCENARIO. HAVE USED A COMPROMISE
WHICH WILL SUPPORT A POSSIBILITY OF RAIN OR SNOW PRECIP TYPE DURING
THE WEEKEND.

&&

.AVIATION.../06Z TO 06Z/

SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL CONTINUE TO SHIFT
EAST AND MOVE OFF THE EASTERN SEABOARD. VFR CONDITIONS AND LIGHT
WINDS WILL CONTINUE THROUGH MOST OF THE THE FORECAST PERIOD. AT THE
TAIL END OF THE PERIOD...A STRONG LOW PRESSURE SYSTEM WILL BRING RAIN
SHOWERS AND A GRADUAL LOWERING OF CEILINGS TO THE TAF SITES FROM WEST
TO EAST. SME AND LOZ WILL BE THE FIRST TO REALIZE THE DETERIORATING
CONDITIONS AROUND THE 03Z TIME FRAME ON THE 30TH WITH MVFR CIGS
POSSIBLE BY THE END OF THE PERIOD. SOME LLWS WILL BE POSSIBLE AHEAD
OF THE APPROACHING SYSTEM BUT WILL KEEP IT OUT OF THE TAFS FOR NOW
AND HIGHLIGHT THIS BETTER WITH THE 12Z TAFS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...HAL
AVIATION...MB
Hazardous weather outlook, Nov 28, 4:00 PM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EST SUN NOV 28 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
400 PM EST SUN NOV 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE LATE ON MONDAY NIGHT THROUGH MIDDAY ON
TUESDAY.

LOCALLY HEAVY RAINFALL IS POSSIBLE FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING. AT THIS TIME...IT APPEARS THAT ONE TO TWO INCHES OF
RAIN SHOULD FALL DURING THIS PERIOD...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

ANY LINGERING RAIN WILL MIX WITH AND THEN CHANGE TO SNOW BY DAWN ON
WEDNESDAY AS COLDER AIR FILTERS BACK INTO THE REGION. ISOLATED TO
SCATTERED SNOW SHOWERS ARE THEN EXPECTED INTO THE DAY ON WEDNESDAY
FOR MOST AREAS. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND
GENERALLY CONFINED TO LOCATIONS AT OR ABOVE 2000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL/ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:37 PM ESTFlood WatchJKLBell, Clay, Floyd, Harlan, Knott, Knox and 6 more41 hr

Nearby

Wind Advisories in Kentucky, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.